The cofinal property of the reflexive indecomposable Banach spaces
Annales de l'Institut Fourier, Volume 62 (2012) no. 1, p. 1-45
It is shown that every separable reflexive Banach space is a quotient of a reflexive hereditarily indecomposable space, which yields that every separable reflexive Banach is isomorphic to a subspace of a reflexive indecomposable space. Furthermore, every separable reflexive Banach space is a quotient of a reflexive complementably p -saturated space with 1<p< and of a c 0 saturated space.
On démontre que tout espace de Banach séparable réflexif est quotient d’un espace réflexif héréditairement indécomposable, ce qui implique que tout espace de Banach séparable réflexif est isomorphe à un sous-espace d’un espace réflexif indécomposable. De plus, tout espace de Banach séparable réflexif est quotient d’un espace réflexif complémentablement p -saturé, où 1<p<+, et d’un espace c 0 -saturé.
DOI : https://doi.org/10.5802/aif.2697
Classification:  46B03,  46B06,  46B70
Keywords: Banach space theory, p saturated, indecomposable spaces, hereditarily indecomposable spaces, interpolation methods, saturated norms
@article{AIF_2012__62_1_1_0,
     author = {Argyros, Spiros A. and Raikoftsalis, Theocharis},
     title = {The cofinal property of the reflexive indecomposable Banach spaces},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {62},
     number = {1},
     year = {2012},
     pages = {1-45},
     doi = {10.5802/aif.2697},
     zbl = {1253.46009},
     mrnumber = {2986263},
     language = {en},
     url = {https://aif.centre-mersenne.org/item/AIF_2012__62_1_1_0}
}
The cofinal property of the reflexive indecomposable Banach spaces. Annales de l'Institut Fourier, Volume 62 (2012) no. 1, pp. 1-45. doi : 10.5802/aif.2697. https://aif.centre-mersenne.org/item/AIF_2012__62_1_1_0/

[1] Alspach, Dale E.; Argyros, Spiros A. Complexity of weakly null sequences, Dissertationes Math. (Rozprawy Mat.), Tome 321 (1992), pp. 44 | MR 1191024 | Zbl 0787.46009

[2] Amir, D.; Lindenstrauss, J. The structure of weakly compact sets in Banach spaces, Ann. of Math. (2), Tome 88 (1968), pp. 35-46 | Article | MR 228983 | Zbl 0164.14903

[3] Argyros, Spiros A.; Dodos, Pandelis Genericity and amalgamation of classes of Banach spaces, Adv. Math., Tome 209 (2007) no. 2, pp. 666-748 | Article | MR 2296312

[4] Argyros, Spiros A.; Felouzis, V. Interpolating hereditarily indecomposable Banach spaces, J. Amer. Math. Soc., Tome 13 (2000) no. 2, p. 243-294 (electronic) | Article | MR 1750954

[5] Argyros, Spiros A.; Godefroy, Gilles; Rosenthal, Haskell P. Descriptive set theory and Banach spaces, Handbook of the geometry of Banach spaces, Vol. 2, North-Holland, Amsterdam (2003), pp. 1007-1069 | Article | MR 1999190

[6] Argyros, Spiros A.; Haydon, Richard G. A hereditarily indecomposable -space that solves the scalar-plus-compact problem, Acta Math., Tome 206 (2011) no. 1, pp. 1-54 | Article | MR 2784662

[7] Argyros, Spiros A.; Mercourakis, S.; Tsarpalias, A. Convex unconditionality and summability of weakly null sequences, Israel J. Math., Tome 107 (1998), pp. 157-193 | Article | MR 1658551 | Zbl 0942.46007

[8] Argyros, Spiros A.; Todorcevic, Stevo Ramsey methods in analysis, Birkhäuser Verlag, Basel, Advanced Courses in Mathematics. CRM Barcelona (2005) | MR 2145246

[9] Argyros, Spiros A.; Tolias, Andreas Methods in the theory of hereditarily indecomposable Banach spaces, Mem. Amer. Math. Soc., Tome 170 (2004) no. 806, pp. vi+114 | MR 2053392

[10] Davis, W. J.; Figiel, T.; Johnson, W. B.; Pełczyński, A. Factoring weakly compact operators, J. Functional Analysis, Tome 17 (1974), pp. 311-327 | Article | MR 355536 | Zbl 0306.46020

[11] Gasparis, I. New examples of c 0 -saturated Banach spaces, Math. Ann., Tome 344 (2009) no. 2, pp. 491-500 | Article | MR 2495780

[12] Gasparis, I. New examples of c 0 -saturated Banach spaces. II, J. Funct. Anal., Tome 256 (2009) no. 11, pp. 3830-3840 | Article | MR 2514062

[13] Gowers, W. T.; Maurey, B. The unconditional basic sequence problem, J. Amer. Math. Soc., Tome 6 (1993) no. 4, pp. 851-874 | Article | MR 1201238 | Zbl 0827.46008

[14] Grothendieck, A. Critères de compacité dans les espaces fonctionnels généraux, Amer. J. Math., Tome 74 (1952), pp. 168-186 | Article | MR 47313 | Zbl 0046.11702

[15] Leung, Denny H. Some stability properties of c 0 -saturated spaces, Math. Proc. Cambridge Philos. Soc., Tome 118 (1995) no. 2, pp. 287-301 | Article | MR 1341791 | Zbl 0840.46010

[16] Lindenstrauss, J. On non separable reflexive Banach spaces, Bull. Amer. Math. Soc., Tome 72 (1966), pp. 967-970 | Article | MR 205040 | Zbl 0156.36403

[17] Lindenstrauss, J. Some open problems in Banach space theory, Sémin. Choquet, 15e Année 1975/76, Initiation à l’Analyse, Exposé 18, 9 p. (1977) (1977) | Numdam | Zbl 0363.46016

[18] Lopez-Abad, J.; Manoussakis, A. A classification of Tsirelson type spaces, Canad. J. Math., Tome 60 (2008) no. 5, pp. 1108-1148 | Article | MR 2442049

[19] Neidinger, Richard D. Factoring operators through hereditarily-l p spaces, Banach spaces (Columbia, Mo., 1984), Springer, Berlin (Lecture Notes in Math.) Tome 1166 (1985), pp. 116-128 | Article | MR 827767

[20] Neidinger, Richard Dean Properties of Tauberian Operators on Banach Spaces (semi-embedding, factorization, functional), ProQuest LLC, Ann Arbor, MI (1984) (Thesis (Ph.D.)–The University of Texas at Austin) | MR 2634045

[21] Rosenthal, Haskell P. A characterization of Banach spaces containing l 1 , Proc. Nat. Acad. Sci. U.S.A., Tome 71 (1974), pp. 2411-2413 | Article | MR 358307 | Zbl 0297.46013

[22] Sobczyk, Andrew Projection of the space (m) on its subspace (c 0 ), Bull. Amer. Math. Soc., Tome 47 (1941), pp. 938-947 | Article | MR 5777 | Zbl 0027.40801

[23] Zippin, M. Banach spaces with separable duals, Trans. Amer. Math. Soc., Tome 310 (1988) no. 1, pp. 371-379 | Article | MR 965758 | Zbl 0706.46015